Texas, 2016High Wind in Texas, November 3 to 4, 2016
November 3 to 4, 2016 · NWS MAF · 1 event in 1 county or zone
Strong northeast winds occurred through Guadalupe Pass behind a cold front.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong northeast winds occurred through Guadalupe Pass behind a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 3, 10:34 AM MST, 1 hour 28 minutes earlier.
Area forecast discussion, Nov 3, 10:34 AM MST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1234 PM CDT Thu Nov 3 2016
.DISCUSSION...
&&
.AVIATION...
As of 17z most of the rain has moved east of the TAF sites but
addition storms are expected during the late afternoon or
overnight. Widespread MVFR cigs and vsbys can be expected along
with occasional IFR conditions. High wind expected through GDP
tonight.
&&
PREV DISCUSSION... /issued 345 AM CDT Thu Nov 3 2016/
DISCUSSION...
Showers and thunderstorms containing heavy rain continue this
morning across mainly the Permian Basin. Some locations have
picked up 1 to 2 inches of rain since last evening.
An upper low has cut off from the main flow and settled along the
AZ/Mexico border this morning. A shortwave within southwesterly
flow aloft is maximizing upper lift across the area currently.
This combined with a cold front at the surface and moisture
overriding the boundary is helping produce widespread showers and
thunderstorms. Heavy rain will likely continue through the morning
hours across the Permian Basin before shifting west this afternoon
and evening. Surface ridging will build across the area and drier
air will try to filter into at least our northeastern zones later
today. This should end most precip there with the heavy rain
threat shifting into the higher terrain as the front hangs up
there. PWATs remain near record levels so thunderstorms will be
very efficient rain producers. This may lead to localized flash
flooding.
The upper low begins to lift north into NM Friday and Saturday with
southwesterly flow aloft continuing across our region. Winds will
veer back to the east and southeast helping to keep deep moisture in
place. Periods of showers and thunderstorms will be possible in this
regime, but pinning down exact timing is difficult. While the severe
weather threat will be low, heavy rain is still possible through the
weekend. If this occurs where heavy rain is falling this morning,
flash flooding will become more likely.
The upper pattern stays blocky much of next week with a jet well
to our north. This will keep general troughiness over the area
which means temperatures will stay near normal and a chance for
rain will continue.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 60 67 60 70 / 50 50 30 30
Carlsbad 55 63 55 67 / 70 70 50 40
Dryden 65 73 64 74 / 60 50 30 20
Fort Stockton 61 69 59 71 / 70 50 30 20
Guadalupe Pass 56 63 55 65 / 70 60 50 40
Hobbs 54 62 53 65 / 60 60 40 40
Marfa 55 69 51 71 / 60 50 30 30
Midland Intl Airport 60 66 60 69 / 60 60 30 30
Odessa 61 66 60 69 / 60 60 30 30
Wink 58 66 60 70 / 70 60 30 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 6 PM this evening to 9 AM MDT Friday for
Guadalupe Mountains.
&&Hazardous weather outlook, Nov 3, 11:26 AM MST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
126 PM CDT THU NOV 3 2016
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-041830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
126 PM CDT THU NOV 3 2016 /1226 PM MDT THU NOV 3 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE LIKELY TONIGHT ACROSS MUCH OF THE REGION.
THE STRONGER STORMS ARE EXPECTED TO BE CLOSER TO THE RIO GRANDE
AND WILL BE CAPABLE OF PRODUCING SMALL HAIL... GUSTY WIND... AND
LOCALLY HEAVY RAIN. HIGH WIND IS ALSO EXPECTED THROUGH THE
GUADALUPE PASS TONIGHT WITH A HIGH WIND WARNING IN EFFECT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HIGH WINDS ARE EXPECTED TO CONTINUE THROUGH THE GUADALUPE PASS
THROUGH MID MORNING FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- November 3, 12:02 PM MST to November 4, 11:50 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- ASOS
Northeast winds of 40-45 mph occurred for many hours behind a cold front.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, November 3 to 5, 201613 events
- Wildfire in Kentucky, November 3 to 28, 20166 events
- Wildfire in North Carolina, November 3 to 30, 20164 events
- High Wind in Alaska, November 3, 201661 kt wind · 2 events
- Strong Wind in Arizona, November 3, 2016$2,000 · 1 event
- Wildfire in Kentucky, November 3, 20161 event
- Funnel Cloud in Arizona, November 3, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 662290.